MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE II LEFT VENTRICULAR ASSIST DEVICE; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE II LEFT VENTRICULAR ASSIST DEVICE; VENTRICULAR (ASSIST) BYPASS
Model Number 107801
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: device lot number was not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the patient reported lower flow readings and the computed tomography (ct) scan showed a narrowing area in the outflow graft.The healthcare providers were still discussing the different options and the patient was placed on the super urgent transplant list.The patient remained on the urgent heart transplant list.The patient was stable and had not had any severe clinical symptoms.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported narrowing in the outflow graft was unable to be confirmed as no images were submitted for review and the product remains in use.Review of the submitted log file captured the pump operating as intended.No notable events or alarms were captured.The patient remains ongoing on heartmate ii left ventricular assist system (lvas), serial number (b)(6), with no further related issues reported at this time.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The heartmate ii left ventricular assist system (lvas) instructions for use (ifu), rev.B, is currently available.The current revision of the ifu can be found on the eifu page of the abbott website.Section 5 of the ifu outlines considerations for pump placement and provides instructions regarding the preparation, installation, and orientation of the sealed outflow graft.Section 5, under "attaching the sealed outflow graft," instructs the user to verify that the graft is not twisted or kinked by checking the position of the black line on the graft above and below the bend relief and ensuring that the line is straight.Section 5, under "preimplant procedures" and "implant procedures" cautions the user: "the sealed outflow graft must not be kinked or positioned where it could abrade against a pump component or body structure" and "stretch the sealed outflow graft completely prior to measuring and cutting the graft to the appropriate length." no further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE II LEFT VENTRICULAR ASSIST DEVICE
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22350210
Report Number2916596-2025-03972
Device Sequence Number4901185
Product Code DSQ
UDI-Device Identifier00813024011996
UDI-Public(01)00813024011996
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2014
Device Model Number107801
Device Catalogue Number107801
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2025
Supplement Date Received by Manufacturer07/17/2025
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/01/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexMale